Budesonide (entocort) has anyone tried it?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

mando
New Member


Date Joined May 2008
Total Posts : 14
   Posted 5/30/2008 1:48 PM (GMT -7)   
I had a resection 15 years ago.  My doctor is now prescribing Budesonide (entocort), a steroid to reduce the inflammation since it is now very active again around the original resection site.  Has anyone been on this?  If so, I'd appreciate your thoughts on it, i.e. did it help, did you get any side affects, did you get puffy or gain weight?  Thanks.  I'm trying to avoid any more surgeries.

LiLa
Regular Member


Date Joined Nov 2007
Total Posts : 106
   Posted 5/30/2008 2:33 PM (GMT -7)   

Hi Mando,

Sorry to hear your inflammation is quite bad. I had my surgery almost 10 yrs ago now and my problem over the last year or 2 is scar tissue which is causing a stricture for me. But my GI decided to try me on Entocort just to see would it help, as i am trying to avoid surgery too. He also put me on Imuran at the same time.

Unfortunately Entocort did not help me at all, but i'm pretty sure that's because meds cannot help with narrowing from scar tissue. BUT because your problem is inflammation, i would really recommend that you give it a try. I know it has been a success for many people on this forum with inflammmation. I must say that i personally had ZERO side affects from the Entocort - no puffiness, no weight gain, nothing. The only difference i noticed was very dark yellow urine, but i'm sure that was the Imuran and not the Entocort. Entocort  also has minimal long term side affects, which is great to know. So i can see no reason why you shouldn't give it a go. And if it doesn't work for you - at least you'll know. Then you can maybe try something like Remicade/Humira. Best of luck anyway and keep us updated if you decide to try it!


Kenny23
Regular Member


Date Joined Aug 2005
Total Posts : 128
   Posted 5/30/2008 2:43 PM (GMT -7)   
coming from someone who has had severe diseases, I consider Entocort to be one of the milder drugs, maybe just after Pentasa or Asacol and yet can be very effective. It's a steroid but is targeted to your lower small intestine and colon. Some report systemic side effects, but I would guess in most cases they are not nearly as bas as prednisone. I had some mild acne on my shoulder, that's all. Plus once I got down to 6mg it all went away.

LBJ
Veteran Member


Date Joined May 2005
Total Posts : 511
   Posted 5/30/2008 3:47 PM (GMT -7)   
I had horrible side effects from it so had to stop taking it. But then I have had horrible side effects from most of the drugs out
there. That being my problem right now. :-(

Dave D
Regular Member


Date Joined Aug 2005
Total Posts : 404
   Posted 5/30/2008 4:08 PM (GMT -7)   

I have taken it for off and on 5 years. I have noticed little or no side effects: mainly a moon face as like with Prednisone. I've got off it several times and found that the last 3 mg capsule was the most difficult to end, something like Prednisone.

Entocort is broadcasted as non-systemic and topical only. I understand that whatever is absorbed and passed on to the system is removed with the first pass through the liver.

I swear by it and my only complaint is about its cost, and it won't go generic for sometime.

Dave D


Retired male in late 60's. Perforated Colon in 92. Diagnosed as Ulcerative Colitis in 93. Uncontrolled flareup in 97 dictated J-pouch surgery. 04 Capsule endoscopy diagnosed as Crohns not UC. Emergency surgery in 05 to remove lodged camera capsule. Biopsies positively diagnosed Crohns at that time. 12/06 Unsucessfully tried Naltrexone(LDN). 2/07 developed scleritis of the eye, tearing and detaching the retina. Treated with high doses of Prednisone. 6/07 Thought eye was healing and started taking Entocort counting on the residual (non-systemic portion) as treating the eye. Wrong. In October eye was not stabilized. 11/07 Started Remicade to try and reduce the ocular inflamation of the Scleritis since I had been requiring more and more Prednisone to keep the eye quiet. 12/07, retina tares and detaches again. Started Remicade every 4 weeks plus 20mg of Prednisone per day. Six months and seven infusions later, good eye is back to 20/14. Bad eye is 20/70. Set for cataract surgery in June 08 on bad eye. Should return to a correcable visionary level. Life looks good (literally) today.
Married with 4 grandkids.


Crohn's 4 ever
Regular Member


Date Joined May 2008
Total Posts : 207
   Posted 5/30/2008 4:45 PM (GMT -7)   
Hey Mando, sorry you are flaring. I have been on and off Entocort for about 10 years, and no side effects but it also didnt work for me. I am on Humira now, but was on Remicade, allergic to that, and also on Cipro. Entocort is great if you are in a mild state. I hope it works for you, it is NOTHING like prednisone, at least for me, didnt notice I was even on it. Good luck! Let us know how you are doing.

mando
New Member


Date Joined May 2008
Total Posts : 14
   Posted 5/30/2008 4:49 PM (GMT -7)   
Thank you so much for all of your responses. I was a bit depressed upon hearing that I had to start meds - after my resection in 1993, I went 15 years with nothing (except unlimited bathroom runs of course). A colonoscopy and CAT Scan now reveals the damage that has been occuring so I can't avoid the meds any longer, apparently. I will be horrified if I have side affects - that "moon" face doesn't sound very appealing. The Questran stops the bathroom runs but gave me a false sense of "healed" so I started eating things that were bad and now I'm suffering again (baked beans and hot dogs are a real killer). SO - I'm going to start on the Entocort and hope for the best. Got to avoid another surgery. My dad is dying of Prostate Cancer and my daughter is recovering from Bulemia - I'm not sure I can take too much more.... No doubt the stress isn't helping me any. Thanks for your support.

LiLa
Regular Member


Date Joined Nov 2007
Total Posts : 106
   Posted 5/31/2008 6:06 AM (GMT -7)   

Hi Mando,

My goodness, i am so sorry to hear you are going through so much right now. The last thing you need is the crohns to be flaring. But i guess it's inevitable that when faced with stressful situations - your own health suffers. I think meds maybe just what you need right now to help keep things from getting worse - and hopefully they will help improve your situation. Did you have your ileocecal valve removed when you had your surgery. I had mine removed and i have been taking Questran everyday for the last 9 years, it' been a blessing to me i swear. It will never help with crohns symptoms so it's not gonna make your crohns feel better, BUT - if i didn't take it, i would have bile related diarrhea(sp?) everyday and the awful pain that accompanies it. I ran out of Questran a few times and had to go a day or 2 without it - not pleasant at all! So if you had the valve removed i would really recommend sticking to the Questran for the D and then try the Entocort for the inflammation. My thoughts are with you....Stay strong and best of luck - with everything.


mando
New Member


Date Joined May 2008
Total Posts : 14
   Posted 5/31/2008 6:51 AM (GMT -7)   
Lila, Thanks for the kind words. You are right - the Questran is a life saver. I foolishly went with NOTHING for 15 years and thought running to the bathroom 10 times/daily was okay. My physician at the time suggested nothing - what a quack. Now I have a terrific specialist who really seems on top of things. I did, however, think that I was "healing" with the Questran and tried eating a few "bad" things (baked beans). WHoa, big mistake. PAIN. I did have the valve removed during the resection so the Questran has given me my life back. Goodbye public toilets! THis chat room is really a lifesaver - thanks. I'll keep you posted on the Entocort - I won't start it till Sunday.

Ne Ne
Regular Member


Date Joined Apr 2008
Total Posts : 243
   Posted 5/31/2008 7:54 AM (GMT -7)   
Hi entocort was a life saver to me, I did not notice any side affects. But I went from D 20 times a day to 5-7 times a day. I thought that was great but I couldn't take some of the other feelings from the crohn's so, I was put on humira and that is really made a difference. I'm sorry to hear about your family that can be a big factor in your condition to, but you know that .God be with you and I hope the entocort helps.


Dawn
49 Female
Dx June 07 Crohn's take asacol 2x3 a day , entcort 1x2 day ,lotrel for HBP , omeprezole for stomach , potassium , one a day crohn's & colitis therapy , calcium & Vit D , lomotil for lose stools , tramadol for pain , started humira in Feb 08
Dx Bipolar May 08

New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, December 06, 2016 1:21 AM (GMT -7)
There are a total of 2,733,393 posts in 301,111 threads.
View Active Threads


Who's Online
This forum has 151251 registered members. Please welcome our newest member, Danann.
222 Guest(s), 0 Registered Member(s) are currently online.  Details



Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer